Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Weighted norm inequalities
for integral operators

Authors: Igor E. Verbitsky and Richard L. Wheeden
Journal: Trans. Amer. Math. Soc. 350 (1998), 3371-3391
MSC (1991): Primary 42B20, 42B25
MathSciNet review: 1443202
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a large class of positive integral operators acting on functions which are defined on a space of homogeneous type with a group structure. We show that any such operator has a discrete (dyadic) version which is always essentially equivalent in norm to the original operator. As an application, we study conditions of ``testing type,'' like those initially introduced by E. Sawyer in relation to the Hardy-Littlewood maximal function, which determine when a positive integral operator satisfies two-weight weak-type or strong-type $(L^{p}, L^{q})$ estimates. We show that in such a space it is possible to characterize these estimates by testing them only over ``cubes''. We also study some pointwise conditions which are sufficient for strong-type estimates and have applications to solvability of certain nonlinear equations.

References [Enhancements On Off] (What's this?)

  • [C] M. Christ, A T(b) theorem with remarks on analytic capacity and the Cauchy integral, Colloq. Math. 60, 61 (1990), 601-628. MR 92k:42020
  • [CW] R. Coifman and G. Weiss, Extensions of Hardy spaces and their use in analysis, Bull. Amer. Math. Soc. 83 (1977), 569-645. MR 56:6264
  • [KV] N. J. Kalton and I. E. Verbitsky, Nonlinear equations and weighted norm inequalities, Trans. Amer. Math. Soc. (to appear).
  • [MV] V. G. Maz'ya and I. E. Verbitsky, Capacitary inequalities for fractional integrals, with applications to partial differential equations and Sobolev multipliers, Arkiv för Matem. 33 (1995), 81- 115. MR 96i:26021
  • [S1] E. T. Sawyer, A characterization of a two-weight norm inequality for maximal operators, Studia Math. 75 (1982), 1-11. MR 84i:42032
  • [S2] E. T. Sawyer, A two weight weak type inequality for fractional integrals, Trans. Amer. Math. Soc. 281 (1984), 339-345. MR 85j:26010
  • [S3] E. T. Sawyer, A characterization of two weight norm inequalities for fractional and Poisson integrals, Trans. Amer. Math. 308 (1988), 533-545. MR 89d:26009
  • [SW] E. T. Sawyer and R. L. Wheeden, Weighted inequalities for fractional integrals on Euclidean and homogeneous spaces, Amer. J. Math. 114 (1992), 813-874. MR 94i:42024
  • [SWZ] E. T. Sawyer, R. L. Wheeden, and S. Zhao, Weighted norm inequalities for operators of potential type and fractional maximal functions, Potential Analysis 5 (1996), 523-580. CMP 97:09
  • [VW] I. E. Verbitsky and R. L. Wheeden, Weighted trace inequalities for fractional integrals and applications to semilinear equations, J. Funct. Analysis 129 (1995), 221-241. MR 95m:42025
  • [WZ] R. L. Wheeden and S. Zhao, Weak-type estimates for operators of potential type, Studia Math. 119 (1996), 149-160. MR 97d:42013

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 42B20, 42B25

Retrieve articles in all journals with MSC (1991): 42B20, 42B25

Additional Information

Igor E. Verbitsky
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211

Richard L. Wheeden
Affiliation: Department of Mathematics, Rutgers University, New Brunswick, New Jersey 08903

Received by editor(s): March 28, 1996
Received by editor(s) in revised form: October 1, 1996
Additional Notes: The first author was partially supported by NSF Grant DMS94-01493 and the second by NSF Grant DMS95-00799.
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society